Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

In Conceiving, and the father is taking a medication, can it cause birth defects?

I've posted in two groups, but only got three answers, of which, were not really what i was looking for. I've researched and have only found one answer which was basically for a different prescription for totally different reasons but it said, "In general, the medications the father takes do not increase the risk to a pregnancy because the father does not share a blood connection with the baby". Of course this made me feel better, but it's just one opinion. Not many things will pop up when i research it. I would like to know if anyone has a hubby, boyfriend, fiance', etc. Who was taking medication while you two conceived, and if everything went okay with your pregnancy, birth, and your son/daughter. TIA to those who reply..

Answer Question
 
Hellokittygurl

Asked by Hellokittygurl at 6:38 PM on Oct. 17, 2008 in Trying to Conceive

Level 1 (0 Credits)
Answers (3)
  • While I can not speak from experience; I would ask the Dr. or pharmacist.
    Tamipokeydog

    Answer by Tamipokeydog at 7:13 PM on Oct. 17, 2008

  • I don't really know about meds or anything, but I know my guy had TONS of X-rays and CAT scans the month before and month of our daughters conception...and she turned out just fine, althought they didn't cover his lap with the lead protector....is that kinda what you're looking for??
    eyoungmom88

    Answer by eyoungmom88 at 7:23 PM on Oct. 17, 2008

  • It really depends on the medication. There ARE medications out there that can cause some serious birth defects if the daddy is taking them at the time of conception. Usually though these are highly government regulated drugs that the person that is on them has to be educated monthly by both the prescriber and the pharmacist filling the prescription and have to document it with the FDA.

    So if the baby daddy does not have to deal with such a program with any of his medications than there is little to worry about.

    girlneffy

    Answer by girlneffy at 8:03 PM on Oct. 17, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN